Virginia, 2012Hail and Damaging Winds in Virginia, June 22 to 30, 2012
June 22 to 30, 2012 · NWS LWX · 30 events in 10 counties and zones
An upper-level trough and associated cold front moved across Maryland, northern Virginia and eastern West Virginia during the afternoon and evening of the 22nd. High humidity and instability values provided the ingredients for severe storms to develop early in the afternoon and linger into the late evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $39,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level trough and associated cold front moved across Maryland, northern Virginia and eastern West Virginia during the afternoon and evening of the 22nd. High humidity and instability values provided the ingredients for severe storms to develop early in the afternoon and linger into the late evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 22, 8:25 AM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 22, 8:25 AM EST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
925 AM EDT FRI JUN 22 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON INTO TONIGHT.
HIGH PRESSURE AT THE SURFACE WILL BUILD OVERHEAD FOR THE WEEKEND.
ANOTHER COLD FRONT WILL PASS THROUGH THE AREA MONDAY. AN UPPER
LEVEL TROUGH MAY SET UP ACROSS THE MID-ATLANTIC DURING THE MIDDLE
OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT CURRENTLY STRETCHES FROM CENTRAL NY BACK THROUGH THE OHIO
VALLEY INTO THE LOWER MISSISSIPPI RIVER VALLEY. A LEE TROUGH IS ALSO
POSITIONED OVER THE EASTERN CWFA THIS MORNING. VISIBLE SATELLITE
IMAGERY SHOWS SOME MID LEVEL CLOUDS ACROSS PORTIONS OF THE CWFA
THIS MORNING. STILL A FEW SHOWERS ACROSS NE MD THIS MORNING...BUT
SHOULD EVENTUALLY DISSIPATE.
LATEST RUN OF THE HRRR SHOWS CONVECTION STARTING TO BREAK OUT
BETWEEN NOON AND 1 PM IN THE WEST...AND MIGRATING EASTWARD THROUGH
THE AFTERNOON. THIS CONVECTION WILL DEVELOP ALONG AND AHEAD OF A
COLD FRONT...AND MOST LIKELY FOCUS ALONG THE LEE TROUGH LATER THIS
AFTERNOON INTO THE EARLY EVENING HOURS.
MODIFIED 12Z SOUNDINGS HAS A VERY NICE INVERTED V STRUCTURE. WILL BE
A HIGH CAPE/LOW SHEAR EVENT...WITH PULSE TYPE SEVERE THUNDERSTORMS.
ALSO...MID LEVEL LAPSE RATES THIS MORNING ARE STEEPER THAN THE 06Z
FORECASTED LAPSE RATES FROM THE NAM.
UPDATED THE HOURLY TEMP/DEWPOINT/SKY GRIDS FOR CURRENT OBS. IN
ADDITION...TRIED TO TIME AFTERNOON CONVECTION SIMILAR TO THE HRRR
SOLUTION.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
COLD FRONT WILL HAVE MOVED OFF THE COAST BY 12Z SATURDAY...TAKING
ANY LINGERING SHOWERS WITH IT. HIGH PRESSURE BUILDS IN BEHIND THE
FRONT SATURDAY AFTERNOON AND SATURDAY NIGHT FOR DRY
CONDITIONS/CLEARING SKIES. DEWPOINTS ARE FORECAST TO DROP INTO THE
50S BY THIS TIME...SO IT WILL FEEL LESS HUMID.
HIGH PRESSURE MOVES OFF THE COAST ON SUNDAY. RETURN FLOW WILL START
TO INCREASE DEWPOINTS/MOISTURE. MAY SEE A LEE TROUGH DEVELOP AND
THIS ALONG WITH TERRAIN MAY ALLOW ISOLATED THUNDERSTORMS TO POP IN
THE AFTERNOON. COLD FRONT WILL THEN APPROACH SUNDAY NIGHT. WITH LOSS
OF DAYTIME HEATING CHANCE OF THUNDER IS MINIMAL...BUT CAN/T RULE OUT
A FEW PRE-FRONTAL SHOWERS IN MOIST AIR SUNDAY NIGHT.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
NEXT COLD FRONT IS FORECAST TO MOVE ACROSS THE CWA ON MONDAY...WITH
A CHANCE OF SHOWERS AND THUNDERSTORMS. ECMWF IS FASTER AND SUGGESTS
AND EARLY MONDAY PASSAGE...BUT PREFER A SLOWER SOLUTION WHICH
WOULD COINCIDE WITH DAYTIME HEATING.
DURING THE MIDDLE OF THE WEEK...BOTH GFS AND ECMWF SHOW AN UPPER
TROUGH SETTING UP ACROSS THE NORTHEAST PORTION OF THE CONUS. THIS
WOULD PUSH SOME COOLER AIR INTO THE MID-ATLANTIC...BUT COULD ALSO
LEAD TO SOME CLOUDS AND POSSIBLY CHANCES OF SHOWERS IF SHORTWAVES
ROTATE AROUND THE TROUGH. CONFIDENCE THIS FAR OUT IS LOW AND THUS
KEPT THE GENERAL DRY FORECAST IN GRIDS.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
MID AND LOW LEVEL CLOUDS ACROSS THE CWFA THIS MORNING...HOWEVER ANY
CIGS ARE WELL ABOVE 3 KFT. SCT/NMRS THUNDERSTORMS EXPECTED THIS
AFTERNOON AHEAD OF A COLD FRONT.
THIS ACTIVITY WILL MOVE TOWARD THE COAST LATE TONIGHT AND ONLY A
RESIDUAL 5-6KFT DECK WILL BE LEFTOVER DURING THE OVERNIGHT HRS BUT
THE AREA WILL BEGIN TO DRY OUT.
HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT SATURDAY AND SATURDAY
NIGHT. NEXT COLD FRONT IS SLATED FOR LATE SUNDAY NIGHT/MONDAY WITH A
CHANCE OF THUNDERSTORMS.
&&
.MARINE...
PREVAILING WINDS WILL BE LIGHT TODAY AS HIGH PRESSURE MOVES OFF
THE COAST AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE
THRU THE AREA LATE TONIGHT...BUT HELP TO DEVELOP NUMEROUS
SHOWERS/TSTMS STARTING THIS AFTN AND ENDING BY LATE EVE. GUSTY
WINDS FROM OUTFLOW BOUNDARIES AND DIRECTLY UNDERNEATH THESE STORMS
IS EXPECTED...SO IT WILL BE IMPORTANT TO MONITOR THE PROGRESS OF
ANY TSTMS THAT MOVE EWD ACROSS NRN VA/ERN MD TODAY.
NORTH/NORTHWEST WINDS ARE EXPECTED ON SATURDAY BEHIND A COLD
FRONT...HOWEVER FAIRLY WEAK GRADIENT SHOULD KEEP WINDS AOB 15 KT FOR
NO SMALL CRAFT ADVISORY. HIGH PRESSURE OVERHEAD MOVES OFF THE COAST
BY SUNDAY. NEXT COLD FRONT IS FORECAST TO MOVE ACROSS THE WATERS
WITH A CHANCE OF THUNDERSTORMS MONDAY.
&&
.CLIMATE...
MAXIMUM TEMPERATURES AT DCA/BWI/IAD ON THURSDAY WERE AS FOLLOWS...
DCA...99F.
BWI...100F.
IAD...96F.
WITH 99 RECORDED...DCA BROKE THE OLD RECORD HIGH TEMPERATURE OF
98 SET IN 1988. WITH 100 RECORDED...BWI TIED THE OLD RECORD HIGH
TEMPERATURES OF 100 SET IN 1923. AT IAD...96 DID NOT BREAK THE
RECORD WHICH WAS 98 SET IN 1988.
A RECORD HIGH MINIMUM OF 78 WAS ALSO SET AT DCA. THIS BREAKS THE OLD
RECORD OF 76 FROM 2010.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
UPDATE...LISTEMAA
Hazardous weather outlook, Jun 22, 9:33 AM EST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1033 AM EDT FRI JUN 22 2012
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
231000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1033 AM EDT FRI JUN 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL HAVE THE POTENTIAL
TO PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-231000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1033 AM EDT FRI JUN 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL HAVE THE POTENTIAL
TO PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.
In the hours before
Special weather statement, Jun 22, 12:46 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
146 PM EDT FRI JUN 22 2012
VAZ036-037-221830-
NELSON VA-ALBEMARLE VA-
146 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM TO AFFECT NELSON AND ALBEMARLE COUNTIES...
AT 146 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHIPMAN...
MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE SCHUYLER.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3763 7896 3769 7899 3770 7903 3780 7903
3798 7860 3776 7854 3774 7863 3772 7864
3768 7864 3767 7866 3769 7869 3763 7872
3764 7880 3760 7881
TIME...MOT...LOC 1746Z 260DEG 6KT 3774 7883
KONARIKSpecial weather statement, Jun 22, 12:51 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
151 PM EDT FRI JUN 22 2012
VAZ039-050-051-221830-
ORANGE VA-CULPEPER VA-MADISON VA-
151 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM TO AFFECT ORANGE...CULPEPER AND MADISON
COUNTIES...
AT 151 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LOCUST DALE...
MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE RAPIDAN...MITCHELLS...WINSTON...NASONS...
EVERONA...RACCOON FORD...RHOADESVILLE AND UNIONVILLE.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3849 7784 3815 7792 3828 7820 3840 7819
TIME...MOT...LOC 1751Z 274DEG 9KT 3834 7809
KONARIK
Thunderstorm Wind, Madison
- When
- June 22, 12:51 PM EST
- Where
- Madison County, 0.57 mi WNW of Woodberry Forest
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 38.283, -78.140
Thunderstorm wind gusts knocked down 5-10 trees and collapsed a barn. A downed tree damaged rain gutters of a dwelling.
Thunderstorm Wind, Nelson
- When
- June 22, 1:15 PM EST
- Where
- Nelson County, 3.43 mi E of Norwood
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Post Office
- Coordinates
- 37.643, -78.768
Members of the public reported trees blocking Norwood Road and Route 56.
Thunderstorm Wind, Spotsylvania
- When
- June 22, 2:38 PM EST
- Where
- Spotsylvania County, 0.17 mi WSW of Four Mile Fork
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 38.249, -77.483
A tree was blown down near the intersection of Ironwood Lane and Persimmon Lane.
Thunderstorm Wind, Spotsylvania
- When
- June 22, 2:43 PM EST
- Where
- Spotsylvania County, 2.08 mi NW of Summit
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 38.224, -77.453
Trees and branches were blown down near the intersection of US 17 and Massaponax Church Road.
Thunderstorm Wind, Spotsylvania
- When
- June 22, 2:47 PM EST
- Where
- Spotsylvania County, 1.72 mi NNW of Summit
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 38.223, -77.442
A tree was knocked down across Benchmark Road near Mills Dr.
Thunderstorm Wind, Spotsylvania
- When
- June 22, 2:48 PM EST
- Where
- Spotsylvania County, 0.28 mi NE of Hamilton Crossing
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 38.253, -77.426
A tree was blown down across Benchmark Rd near Tidewater Trail.
Hail, Stafford
- When
- June 22, 2:52 PM EST
- Where
- Stafford County, 0.81 mi WSW of White Oak
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.297, -77.385
Some quarter size hail stones were mixed with a large quantity of smaller hail along Joes Road.
Thunderstorm Wind, Stafford
- When
- June 22, 2:52 PM EST
- Where
- Stafford County, 0.81 mi WSW of White Oak
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 38.297, -77.385
A pine tree was blown down along Joes Road from strong thunderstorm winds.
Thunderstorm Wind, Shenandoah
- When
- June 22, 4:07 PM EST
- Where
- Shenandoah County, 0.79 mi ENE of Lebanon Church
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $750
- Reported by
- Trained Spotter
- Coordinates
- 39.055, -78.367
Numerous branches were knocked down including a few large branches near the intersection of Middle Road and Route 55.
Thunderstorm Wind, Frederick
- When
- June 22, 4:25 PM EST
- Where
- Frederick County, 1.62 mi SSE of Kernstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200
- Reported by
- Trained Spotter
- Coordinates
- 39.108, -78.190
Numerous small branches were blown down around the neighborhood.
Thunderstorm Wind, Frederick
- When
- June 22, 4:37 PM EST
- Where
- Frederick County, 0.33 mi ESE of Burning Knolls
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.168, -78.125
Branches and some trees 6-12 inches in diameter were blown down.
Thunderstorm Wind, Clarke
- When
- June 22, 4:51 PM EST
- Where
- Clarke County, 4.3 mi ESE of Claytonville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 39.059, -77.945
Tree branches were blown down and the spotter reported extremely windy conditions.
Thunderstorm Wind, Loudoun
- When
- June 22, 5:13 PM EST
- Where
- Loudoun County, 2.2 mi E of Round Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 39.128, -77.779
Large branches were blown down by strong thunderstorm winds.
Thunderstorm Wind, Loudoun
- When
- June 22, 5:14 PM EST
- Where
- Loudoun County, 2.68 mi ENE of Round Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 39.139, -77.771
Numerous small branches were blown down. The spotter said that winds seemed extremely strong.
Thunderstorm Wind, Loudoun
- When
- June 22, 5:15 PM EST
- Where
- Loudoun County, 2.37 mi WSW of Purcellville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.136, -77.760
Several trees were split with multiple 6-8 inch branches blown down.
Thunderstorm Wind, Loudoun
- When
- June 22, 5:15 PM EST
- Where
- Loudoun County, 0.52 mi N of Wheatland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- NWS Employee
- Coordinates
- 39.188, -77.670
There was tree damage near Route 9 about half a mile east of the Berlin Turnpike.
Thunderstorm Wind, Loudoun
- When
- June 22, 5:16 PM EST
- Where
- Loudoun County, 1.04 mi S of Purcellville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $200
- Reported by
- Trained Spotter
- Coordinates
- 39.135, -77.722
Several branches were knocked down.
Thunderstorm Wind, Loudoun
- When
- June 22, 5:17 PM EST
- Where
- Loudoun County, 2.05 mi S of Purcellville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $200
- Reported by
- Trained Spotter
- Coordinates
- 39.120, -77.720
Numerous branches were blown down.
Thunderstorm Wind, Loudoun
- When
- June 22, 5:17 PM EST
- Where
- Loudoun County, 1.11 mi SSE of Purcellville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.135, -77.712
Six to twelve 3 year old cherry trees were blown down by thunderstorm wind gusts.
Thunderstorm Wind, Loudoun
- When
- June 22, 5:18 PM EST
- Where
- Loudoun County, 1.04 mi ESE of Purcellville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.142, -77.704
A 6-8 inch diameter tree was knocked down over the Washington and Old Dominion Bike Trail. Numerous branches were also blown down along the trail.
Thunderstorm Wind, Loudoun
- When
- June 22, 5:30 PM EST
- Where
- Loudoun County, 0.73 mi WSW of Mountville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 39.025, -77.712
A tree was knocked down near the intersection of Snickersville Turnpike and Mountville Road.
Thunderstorm Wind, Loudoun
- When
- June 22, 5:51 PM EST
- Where
- Loudoun County, 2.24 mi ENE of Oatlands
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $200
- Reported by
- NWS Employee
- Coordinates
- 39.042, -77.581
There was damage to pine tree limbs from strong thunderstorm winds.
Thunderstorm Wind, Loudoun
- When
- June 22, 5:58 PM EST
- Where
- Loudoun County, 0.44 mi E of Watson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- NWS Employee
- Coordinates
- 39.001, -77.572
A tree was knocked down by strong thunderstorm winds.
Thunderstorm Wind, Loudoun
- When
- June 22, 5:58 PM EST
- Where
- Loudoun County, 0.17 mi E of Arcola
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- NWS Employee
- Coordinates
- 38.950, -77.527
Small to medium tree branches were blown down and broken.
Thunderstorm Wind, Loudoun
- When
- June 22, 6:14 PM EST
- Where
- Loudoun County, 2.07 mi WSW of Sterling
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $300
- Reported by
- NWS Employee
- Coordinates
- 38.989, -77.466
A medium size branch was snapped off a tree along Old Ox Road.
Thunderstorm Wind, Albemarle
- When
- June 22, 6:26 PM EST
- Where
- Albemarle County, 24.31 mi S of Howardsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.378, -78.681
Several large trees were knocked down near Edge Valley Rd.
Thunderstorm Wind, Albemarle
- When
- June 22, 6:27 PM EST to June 30, 6:27 PM EST
- Where
- Albemarle County, 2.87 mi W of Red Hill
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.968, -78.673
Numerous trees were blown down along Plank Road.
Thunderstorm Wind, Albemarle
- When
- June 22, 6:27 PM EST
- Where
- Albemarle County, 2 mi NNW of North Garden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.958, -78.659
Trees were knocked down near Plank Rd. and Monacan Trail.
Thunderstorm Wind, Madison
- When
- June 22, 7:15 PM EST
- Where
- Madison County, 0.99 mi NNE of Pratts
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.364, -78.265
Branches were down along Fairground Road.
Thunderstorm Wind, Orange
- When
- June 22, 7:27 PM EST
- Where
- Orange County, 0.51 mi ESE of Orange
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 38.247, -78.111
Trees were down near Orange.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in South Dakota, June 22, 2012$730,000 · EF2 · 4 events
- Hail and Damaging Winds in New Jersey, June 22, 20121 injured · $547,000 · 1.75 in hail · 30 events
- Hail and Damaging Wind in Wyoming, June 22, 2012$640,000 · 2.75 in hail · 6 events
- Hail and High Wind in Nebraska, June 22 to 23, 20121 injured · $305,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Maryland, June 22, 2012$111,000 · 1 in hail · 36 events
- Flood and Hail in Connecticut, June 22, 2012$145,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Nebraska, June 22, 2012$186,000 · 1.5 in hail · 8 events
- Damaging Wind and Lightning Strikes in Massachusetts, June 22, 20121 injured · $65,000 · 4 events
- Hail and Damaging Wind in Delaware, June 22, 2012$100,000 · 54 kt wind · 3 events
- Flash Flooding in New Jersey, June 22, 2012$100,000 · 2 events
- Flash Flood and Hail in Rhode Island, June 22, 2012$85,000 · 1 in hail · 5 events
- Damaging Wind in Pennsylvania, June 22, 2012$100,000 · 56 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395980, 395984, 395996, 395994, 395998, 396000, 396002, 396005, 396052, 396054, 396063, 396064, 396121, 396122, 396128, 396129, 396131, 396132, 396133, 396135, 396142, 396144, 396145, 396146, 396147, 396149, 396152, 396154, 395707, 395708.